MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET SERIES A STANDARD PATELLA 34MM 3 PEG; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. BIOMET SERIES A STANDARD PATELLA 34MM 3 PEG; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 12/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant devices: vanguard as tibial bearing 10mm x 79mm catalog #: ep-189100 lot #: 139470, biomet tibial locking bar catalog #: 141205 lot #: 477710, biomet regenerex primary tibial tray 79mm catalog #: 141275 lot #: 600790, vanguard cruciate retaining porous femoral component left 67.5 catalog #: 183070 lot #: 170190, biomet finned primary stem 40mm catalog #: 141314 lot #: 732190.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a left knee procedure to address pain, a patellar avascular nonunion and to repair the patient's quadriceps tendon approximately twenty-one (21) months following a left knee arthroplasty revision of the patellar component.Operative notes from the procedure noted that the patellar component remained intact and appeared to be well-cemented.The anterior lateral aspect of the knee had the appearance of a patella fracture nonunion with avascular necrosis.The patellar nonunion was treated, necrotic tissue excised and the quadricipes tendon was repaired to stabilize the femur and patella.No implants were removed.Attempts have been made, however, no additional information is available at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were provided and reviewed by a health care professional.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOMET SERIES A STANDARD PATELLA 34MM 3 PEG
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11693779
Report Number0001825034-2021-01162
Device Sequence Number16917962
Product Code JWH
UDI-Device Identifier00880304434349
UDI-Public(01)00880304434349(17)240113(10)023190
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K040770
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/13/2024
Device Model NumberN/A
Device Catalogue Number184766
Device Lot Number023190
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight86